MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Connection Problem (2900); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis damage was noted to the catheter heating element/coil.The heating coil was observed to be separated from the catheter shaft.Microscopic examination revealed bubbling/ burning of the fep layer of the heating element/coil.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient was treated for lower extremity venous insufficiency using the closurefast 7f 60cm catheter during a procedure on the great saphenous vein.The red mark was aligned when the connector was inserted into the generator.A catheter connection problem was identified; issues were noted when connecting/removing the catheter to/from the generator.The pins were not bent; the rfg receptacle was not inspected and all the pins remained on the catheter connector.The catheter was replaced to continue the procedure.Tumescent infiltration and local anesthesia were utilized, and hand compression was applied.The vein closed successfully, and only one segment was treated.No patient complications have been reported as a result of this event.When the device was returned it was noted that the coil was detached.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23081773
Report Number2183870-2025-00447
Device Sequence Number20075045
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)260731(10)242320025(20)05
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCF7-7-60
Device Lot Number242320025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale